I got my 5th stent 9 days ago. It was kind of a complicated placement in that is is overlapped with 3 existing stents (end to end) in my LAD, and sticks out just a tiny bit into my left main. I had it done in Cleveland and I live in Alabama....Well, I could still call them but they would say call 911 or my cardiologist here.
My trouble is that I am having angina. I have plenty of energy, but chest pain. I thought it might be the stent "settling in", but I don't know. Have any of you ever experienced anything like this?
I don't have any stents. Is it coated or bare? I thought I read once that someone had a problem with coated stents - some kind of reaction. But you already have a few others so that probably isn't the case for you. Is it possible to call your doc's office and simply ask the question? I can do that with my docs - we're even allowed to send emails and get them answered within 24 hours. If this is different from your other stent placements then I think you should ask for some real answers from the docs. Hope it all settles down soon.
I think I read that you have had/have arrhythmia problems? Well, about 20 minutes a go, I had a short run of afibs I believe. They are a very rare occurrence for me. I don't know if I have ever really experienced the type I had just a while ago. I stopped them quick with a couple of deep coughs.
That is a natural reaction for me. I hope they did not mess up my electrical pathways some how (9 days ago). I feel like there is a lot of pressure built up in my heart. I keep moving about and it kind of relieves it. I am really tired of docs and hospitals you know.
How are you doing? Fine I hope. Thanks for your time.
I am 47yrs old and had 4 stents placed 10/06 and have had chest pain ever since. The stents are the medicated ones.....3 in the right and one in the left.
I cycle 20-40 miles a day and eat no red meat, fast food, etc.
I was in the ER two weeks after the stents and they found nothing. The chest pain continued and 12/06 the cardiologist did the second stress test and it came back CLEAN.
It is now 6/07 and I still have chest pain..........my internal medicine doctor feels it is stomach or GERD problems.
For the first 30 days after the stents I was on Plavix 150mg, 325mg aspirin, 20 Lipitor - I am now down to 75mg of Plavix and 40mg Lipitor.
I researched and found that Plavix and Lipitor can cause chest and muscle pain. I have both chest and back pain.
I hope this is some help Jack you are not alone and I guess we just have to live with it.....
So sorry to hear or your trouble. I wanted to thank you for your information. That was a hefty dose of Plavix...I have heard that Plavix and aspirin together increases the chance for gastrointestinal bleeding.
I have felt a bit better lately. Like you I guess we have to tolerate some chest pain. I hope that you are well and again thank you for the reply.
I'm with you in that I've had continuing chest pain/pressure following each of my stent emplacements. I've had 8 heart caths over the past 15 months, and had 5 stents placed, and 2 bouts of restenosis cleaned up, but my last 2 caths were clear. But regardless, I've had chest discomfort continuously during this entire time-frame. I've had the discomfort even right after getting out of the cath lab, and the docs seemed pretty puzzled by all of this. Oh well, as Ohio said, guess we just have to learn to live with it and be VERY discerning of our real symptoms vs. our other symptoms. I've been checked and cleared for GERD, so that's not it. Docs suspect I have small artery disease, but not much they do about that I guess. My cardiologist did recently put me on Ranexa recently, and my discomfort level has dropped some - might be worth considering. Good luck, and hope you start feeling better soon.
I had 4 stents put into a single artery 4 years ago and everything went well till recently. I had a heart attack 2 weeks ago and have just had another 3 stents put in the same artery as the original 4 had caused some scarring whatever that is. I necer had chest pain with the original 4 but now seem to have it all the time. Did you have a heart attack ?, because that is the only difference for me this time round. I really am worried about having 7 in one artery. Does anyone know if this is normal ?
my dad is 61 and had his first two stints put in back in july. he's had chest pains and pressure since. then last wednesday oct.28.2009 he had another bad eppisode with his heart and ended back up in the hospital. while in the hospital they did a heart cath. and found a 70% blockedge in another artery so they had to put another stint in. he is also having the chest pains with this stint too. the pains are so bad he almost blacks out he has to lay down cause he can't stand. he also has to wear a nitro. patch every day and do the nitro spray everyday. is this normal?
I just had my second heart attack 1 week ago. I'm a 56 yrold female. I had my first one in 2006. Both had 100% blockage in the right coronary artery. I had one stent placed after the first heart attack and six weeks later had a second one placed piggy back on the first one because it had collapsed on one end. I continued to have chest pains for quite some time after the stent placemant. I did take nitro tabs as needed and eventually the pains lessened to just occasional pains. With this latest heart attack, which was much more serious than the first and more complications, I had two more stents placed in the same area...the blockage this time was in the very same place. I am still having some chest pain now but not too awfully bad.
There is something called Dresslers Syndrome, it is chest pain after a heart attack associated with inflammation around the heart sack or some such thing. Anti inflammatory drugs are usually used to treat it as I understand. Ask your doctor about this, it may be what you are experiencing. If you have nitro tabs take them as needed, they did help me.
My husband was relatively fit, cycling and walking until he woke with chest pain two months ago. He had a large clot in the left anterior decending coronary artery. he hadthis removed and a stent inserted within 24 hours. After he looked really well, years younger and fitter.Ufortunately within two days of discharge from CCUhe was readmittted with a blockage of the new stent. the stent was stretched and the artery extensively ballooned. He then had several episodes of fainting and sustained bradycardia. They fitted a pacemaker which fixed the heart rate but he still had episodes of chest pain and fainting. They stopped the beta blockers and ace inhibitors but we have had him home about a month with five revisits to the hospital, with virtual collapse and chest pain. The similarity to the initial heart attack are too close to call. It is getting him down as no-one seems to know why he has the pain. The last angio was clear and the procedure should clear the angina, especially as he has never had angina befor the stent. Interesting to read about the the chap at the top of the page, very similar circumstances.
I had a stent put in the front artery was 90% blocked had no heart pain before just flutters but now 4 weeks after op I am feeling the flutters back not as strong as before but still there and very worrying also get the feeling like my heart misses a beat is this a normal feeling or should I be rushing my self to the er. I am also a diabetic and my artery narrowed hence the block. Can some one give me advice thanks ....kate
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.